Alert archive / Maine / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS Caribou, ME

February 9, 2020

NWS Caribou, ME issued this small craft advisory at Feb 9, 2020, 2:35 AM EST. It took effect at Feb 9, 2020, 10:00 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2020, 2:35 AM EST (07:35 UTC)
In effect from
Feb 9, 2020, 10:00 PM EST
Expired
Feb 11, 2020, 4:00 AM EST
In force
30 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

326 
WHUS71 KCAR 090735
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
235 AM EST Sun Feb 9 2020

ANZ050>052-091545-
/O.CAN.KCAR.SC.Y.0012.000000T0000Z-200209T0900Z/
/O.NEW.KCAR.SC.Y.0013.200210T0300Z-200211T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
235 AM EST Sun Feb 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with a few gusts up to 35 kt
  and seas 6 to 9 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 10 PM this evening to 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
277 
WHUS71 KCAR 092000
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
300 PM EST Sun Feb 9 2020

ANZ050>052-100400-
/O.EXT.KCAR.SC.Y.0013.200210T0300Z-200211T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
300 PM EST Sun Feb 9 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with a few gusts up to 35 kt
  and seas 6 to 9 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 10 PM this evening to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
422 
WHUS71 KCAR 100543
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1243 AM EST Mon Feb 10 2020

ANZ050>052-101345-
/O.CON.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1243 AM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with a few gusts up to 35 kt
  and seas 6 to 9 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
465 
WHUS71 KCAR 100846
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
346 AM EST Mon Feb 10 2020

ANZ050-051-101700-
/O.UPG.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
/O.NEW.KCAR.GL.W.0007.200210T1000Z-200210T1700Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
346 AM EST Mon Feb 10 2020

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 
  7 to 10 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until noon EST today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-101700-
/O.CON.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
346 AM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
381 
WHUS71 KCAR 101650
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1150 AM EST Mon Feb 10 2020

ANZ050-051-110100-
/O.CAN.KCAR.GL.W.0007.000000T0000Z-200210T1700Z/
/O.EXA.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1150 AM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS EXPIRING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 6
  to 11 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-110100-
/O.CON.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1150 AM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 3
  to 7 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
579 
WHUS71 KCAR 102100
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
400 PM EST Mon Feb 10 2020

ANZ050-051-110500-
/O.EXT.KCAR.SC.Y.0013.000000T0000Z-200211T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
400 PM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-110300-
/O.CON.KCAR.SC.Y.0013.000000T0000Z-200211T0300Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
400 PM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...W winds 15 to 20 kt with gusts up to 25 kt and seas 3 to
  6 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
860 
WHUS71 KCAR 110332
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1032 PM EST Mon Feb 10 2020

ANZ050-051-111100-
/O.CON.KCAR.SC.Y.0013.000000T0000Z-200211T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1032 PM EST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and
  seas 5 to 7 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
754 
WHUS71 KCAR 110900
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
400 AM EST Tue Feb 11 2020

ANZ050-051-111700-
/O.CAN.KCAR.SC.Y.0013.000000T0000Z-200211T1100Z/
/O.NEW.KCAR.SC.Y.0014.200212T0800Z-200212T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
400 AM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and
  seas 3 to 5 expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 3 AM to 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-111700-
/O.NEW.KCAR.SC.Y.0014.200212T0800Z-200212T1800Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
400 AM EST Tue Feb 11 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 3 AM to 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:37 AM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 9, 12:37 AM EST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1237 AM EST Sun Feb 9 2020

.SYNOPSIS...
High pressure will build toward the region later this afternoon and
crest over the area Sunday. Low pressure will track across the
region on Monday. High pressure will build over the area
Tuesday. Low pressure will track south of the area Wednesday
with high pressure moving in from the west on Thursday.

&&

.NEAR TERM /THROUGH TODAY/...
1230am Update...Low temp forecast looks good with temps
decreasing to a 7am min. Gradual recovery expected for Sunday
with sunny skies. Warm front lifts north Sunday night with
rising temps after midnight. Snow breaks out along the coast
later in the evening and overspreads the entire area by late
night. Looking for an inch or two by daybreak Monday for most of
the area.

Previous Discussion...
Much more tranquil for this term, but cold.

For tonight...the upper trof moving through the region this
afternoon which was picked up well by the NAM and RAP will be
east of the region later this evening. Flurry/snow showers will
be ending as the wnw flow begins to weaken. Best llvl convergence
associated w/the activity across the nne will also be weakening
this evening. High pres to the sw is expected slide across srn
New England overnight. Winds will be dropping off and skies will
be clearing. Cold airmass in place and w/light winds and
clearing skies, will allow for some very cold temps overnight.
NAM/RAP soundings indicate an inversion developing by early
Sunday morning w/some weak WAA aloft. Cold air right at the sfc
will be trapped leading to further cooling. Expecting overnight
lows to go below zero all the way to the coast. Some valley
locations across the St. John Valley and the Allagash region
could see temps by daybreak Sunday -25 to -30F.

High pres will slide off the east into the Gulf of Maine on
Sunday. A light southerly flow around the backside of the high
will allow a slight recovery in the airmass, but still cold for
February. Despite the slight moderation in the airmass, daytime
temps will be below normal. Upper flow looks to be near zonal
offsetting the warming some. Clouds will be apchg from the west
later in the day ahead of a low pres system moving out of the
Great Lakes region.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
Warm air advection towards the surface will be ongoing across
Maine as low pressure exits east of Michigan’s lower
peninsula. Associated precipitation will begin to overspread the
area first Downeast and along the coast into central and
northern areas through the early morning hours. Snow can be
expected during onset across all areas, with rain mixing in
across portions of coastal and interior Downeast. This
transition will be caused by the warming lower levels, with
little warming of the mid levels to create a wintry mix. Light
precip will last over much of the region through the day,
tapering in the late afternoon.

Little amplification of the shortwave is anticipated, however
the surface low generates a good warm push, which packs together
pot temp contours at 700mb. This could hint at a (weakening)
localized band of enhanced forcing to create brief on and off
moderate precip rates ahead of the broad low. NAM has this
feature tracking through a Millinocket to Bridgewater line, but
this small of a feature will require consistency in both space
and time to confidently show in the QPF forecast. Overall, light
accumulations will be possible with totals approaching 4 inches
towards the eastern international border around Houlton and
Danforth.

High pressure follows Monday night into Tuesday morning with dry
conditions. Low pressure is set to tracks south of Maine
Tuesday, with the chance of some rain and snow showers through
Tuesday night.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
High pressure again builds in behind for Wednesday and Wednesday
night with dry conditions. NW winds across the crown of Maine
will bring cooler temperatures overnight, with lows creeping
into the single digits. Some moisture and clouds will be in the
vicinity, keeping temperatures from falling too much. This
isn’t the case Thursday night, as the high tracks closer.
Guidance converges at this point, with the ECMWF bringing a
large system into New England, and the Canadian and GFS
remaining dry. Kept PoPs low at this point, but will need to
watch trends in ensembles to improve forecast confidence. Large
high pressure will move into the eastern CONUS by next weekend,
with some dry conditions.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR tonight into Sunday. WNW 10-15 mph will be
dropping off to less than 7 mph later this evening. Wind will
shift around to the S on Sunday w/speeds 5 to 10 mph.

SHORT TERM:
Sun night-Mon: Becoming MVFR/IFR in light snow Sun night at BHB
and BGR in the evening and after midnight across northern
terminals. S 5-10kts becoming WSW in the afternoon. Snow will
change to rain at BHB and BGR.

Mon night-Tue...Conditions improve to VFR Mon night for Downeast
terminals and Tue afternoon for northern sites. W 5kts Mon night
becoming light S Tue.

Tue night-Wed: Conditions deteriorate to MVFR/IFR Tue evening
through Wed in snow acrs the north and possible rain/snow mix
over Downeast.

Wed Night: VFR with MVFR moving in across the north with snow
showers amid SW/W winds.

&&

.MARINE...
NEAR TERM: NW winds 15 to 25 kt with a few gusts to 30 kt early
this evening. Winds are just a bit stronger than forecast and
raised winds a few knots this evening. Seas are still running
high averaging 7-10 ft away from the immediate coast. Seas will
continue to drop off w/the offshore winds, and thinking is that
heights will still be AOA 6 ft overnight. Decided to keep SCA
going and extended it until 4AM Sunday given the continued
swell. It looks like seas will be dropping below 6 ft after 4 AM
and continue this trend into Sunday. Some light freezing spray
tonight as well. Light winds will become SW and increase to
10-15 kt later in the day.

SHORT TERM: SCA will be needed late Sunday night as winds and
waves increase ahead of low pressure exiting New England through
Monday. Conditions begin to improve below SCA Monday night.
Another SCA may be needed late Tuesday night into Wednesday
night as winds and waves again increase with a passing
disturbance.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 4 AM EST early this morning for
     ANZ050>052.

&&

Near Term...Foisy/Hewitt
Short Term...Cornwell
Long Term...Cornwell
Aviation...Foisy/Hewitt/Cornwell
Marine...Foisy/Hewitt/Cornwell
Hazardous weather outlook, Feb 9, 2:33 AM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
233 AM EST Sun Feb 9 2020

MEZ001>006-010-011-015>017-029>032-100745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
233 AM EST Sun Feb 9 2020

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-100745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
233 AM EST Sun Feb 9 2020

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 6:51 PM ESTCoastal Flood StatementCARHancock, Washington18 hr

Nearby

Small Craft Advisories in Maine, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.